Alert archive / South Carolina / Tornado Warnings in 2019
Tornado Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Apr 19, 2019, 2:36 PM EDT for Berkeley County, South Carolina. It was in force for 9 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2019, 2:36 PM EDT (18:36 UTC)
- Expired
- Apr 19, 2019, 2:45 PM EDT
- In force
- 9 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 2:37 PM EDT | TSTM WND DMG | Saint Stephen, SC | MULTIPLE TREES DOWN AROUND ST. STEPHEN IN BERKELEY COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:44 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WFUS52 KCHS 191836
TORCHS
SCC015-191900-
/O.NEW.KCHS.TO.W.0008.190419T1836Z-190419T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
236 PM EDT Fri Apr 19 2019
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Berkeley County in southeastern South Carolina...
* Until 300 PM EDT.
* At 236 PM EDT, a severe thunderstorm capable of producing a tornado
was located 15 miles north of Moncks Corner, moving northeast at 60
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
St. Stephen, Northern Lake Moultrie and Saint Stephen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3350 7999 3350 7996 3346 7991 3344 7988
3332 7999 3340 8012 3350 8005 3351 8002
3350 8002 3351 8001 3351 7999
TIME...MOT...LOC 1836Z 210DEG 52KT 3341 8001
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
NED2 follow-up statements
124
WWUS52 KCHS 191840
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
240 PM EDT Fri Apr 19 2019
SCC015-191900-
/O.CON.KCHS.TO.W.0008.000000T0000Z-190419T1900Z/
Berkeley SC-
240 PM EDT Fri Apr 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR BERKELEY
COUNTY...
At 240 PM EDT, a severe thunderstorm capable of producing a tornado
was located 16 miles southwest of Kingstree, moving northeast at 65
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
St. Stephen and Saint Stephen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3350 7999 3350 7996 3346 7991 3344 7988
3338 7993 3346 8008 3350 8005 3351 8002
3350 8002 3351 8001 3351 7999
TIME...MOT...LOC 1840Z 216DEG 56KT 3347 7997
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
NED060
WWUS52 KCHS 191845
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
245 PM EDT Fri Apr 19 2019
SCC015-191855-
/O.CAN.KCHS.TO.W.0008.000000T0000Z-190419T1900Z/
Berkeley SC-
245 PM EDT Fri Apr 19 2019
...THE TORNADO WARNING FOR BERKELEY COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3350 7999 3350 7996 3346 7991 3344 7988
3338 7993 3346 8008 3350 8005 3351 8002
3350 8002 3351 8001 3351 7999
TIME...MOT...LOC 1843Z 210DEG 52KT 3354 7992
$$
NEDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Apr 19, 11:25 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 19, 11:25 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1125 AM EDT Fri Apr 19 2019
.SYNOPSIS...
A strong cold front will move through the region today. Low
pressure over the Ohio Valley will prevail Saturday, followed
by high pressure Sunday through the middle next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Late this morning: The morning update is delayed a bit due to
coordination with SPC to issue Tornado Watch 89 for all of
southeast South Carolina and southeast Georgia through 6pm.
There has been virtually no change to the overall setup for the
severe weather today. We are still dealing with a heavily
sheared atmosphere as a powerful upper low deepens and dives
across the lower Mississippi Valley. There will be no shortage
of dynamics with 0-6 km shear on the order of 50-60 knots.
Soundings show long and curved hodographs with nicely veering
profiles supportive of SRH values rising into the 300-500 m2/s2
range after noon. Compared to yesterday, the line of convection
is a bit delayed which is allowing for the development of more
instability. MLCAPE values are expected to be in the 1000-1500
J/kg range, with potential for up to 2000 J/kg across southeast
South Carolina this afternoon. With the strong linear forcing,
the environment should primarily support linear convective
segments, with embedded supercell elements. The main threat will
be for damaging wind gusts, and southeast South Carolina remains
in the hatched wind threat area which indicates the potential
for gusts of 75 mph. Tornadoes are also a notable concern in the
environment, with the greatest risk across southeast South
Carolina this afternoon.
One of the main forecast issues in the days leading up to this
event has been timing. 15z radar imagery shows that the leading
edge of convection and the severe risk area is almost into our
far western zones (Tattnall, Candler, and Jenkins counties).
Overall, the HRRR is doing pretty well initializing the line,
though it may be an hour slow. Based on this, southeast Georgia
will see its main severe time period be from now through roughly
2 pm. For the Savannah metro area this is roughly centered
around 1-2 pm. For southeast South Carolina, the threat will run
from as early as 1 pm through 5-6 pm. Specificaly for the
Charleston metro area this is roughly centered around 2-4 pm.
Residents should be prepared to take action and activate their
severe weather plans as the threat for significant severe
weather is increasing.
Outside of thunderstorms, strong winds continue to crank up.
Here at KCHS, gusts have consistently been to around 40 mph with
a recent peak gust of 46 mph (40 knots) at 11:16 am. The Wind
Advisory continues to look well placed and no changes were made
with this update.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
Tonight: Expect rapidly improving conditions as a strong cold
front pushes offshore. Lows will drop into the upper 40s inland
to the mid-upper 50s at the coast.
Saturday: The mid-levels will consist of a unseasonable strong
trough over the eastern half of the country in the morning with low
pressure near the OH Valley. In fact, NAEFS shows 500 mb heights
near the core of the trough about 4 standard deviations below normal
for this time of year. As time progresses, the trough will shift to
the east, with its southern extent beginning to move offshore by
daybreak Sunday. Meanwhile, the low continues to meander near the OH
Valley. At the surface, in the morning a strong cold front will be
moving off the East Coast while low pressure is near the OH Valley.
Weak troughing will extend from the low into the TN Valley. As time
progresses, the cold front will continue to shift further offshore
while the low meanders near the OH Valley. The trough will shift to
the northeast. Drier air will build into our area with PWATs falling
as low as 0.5". Models hint that during the day there could be some
remnant showers far offshore (with the departing front) and towards
the mountains (with the trough). But it appears we should stay
within the dry air and see only clouds. The dry forecast continues
into the night as high pressure in the Gulf builds towards us. The
pressure gradient will be elevated, leading to gusty southwest winds
in the afternoon, especially at the beaches. Below normal 850 mb
temperatures and low heights will lead to below normal temperatures.
Highs across the area may not reach the 70 degree mark. This will
carry over into the night with lows falling into the 40s, warmer at
the beaches.
Sunday: The mid-levels will consist of a strong trough along the
East Coast in the morning. The trough will weaken and lift to the
northeast with time, allowing heights to rise over our area.
At the surface, broad high pressure centered over FL will spread
across the Southeast into the night. Strong subsidence will bring
dry conditions and sunny skies. Warmer 850 mb temperatures and
rising heights will lead to seasonal temperatures.
Monday: The mid-levels will consist of a trough over the
Northeastern U.S. in the morning. As this trough continues to lift
to the northeast with time, ridging will build over the Southeast.
At the surface, high pressure will prevail over the Southeast. The
dry weather and sunny skies continues. Temperatures should rise a
few degrees above normal, but remain cooler at the beaches due to
the sea breeze.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
High pressure over the Southeast Monday night will remain nearly
stationary into Tuesday, bringing dry conditions and above normal
temperatures. The high starts to shift offshore Wednesday as a front
approaches from the north. Models have this front weakening as it
gets closer to us, meaning the rain threat should be low. Thursday
the models diverge on the upper level pattern and the overall rain
threat, so we went with a blend for the forecast.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
KCHS: At 15z, only isolated shower activity will impact the
terminal for the next few hours. No significant impacts are
expected. MVFR ceilings will continue with wind gusts frequently
to around 40 knots. The main forecast issue is timing the
arrival of the main line of thunderstorms. It looks as though it
should arrival at the terminal in the 2-3 pm time period. Wind
gusts of 50 knots or higher will be possible as the line passes.
Will update the TAF to reflect this new timing. Brief IFR
conditions can be expected. Once the line passes conditions
should improve quickly this evening and return to prevailing
VFR.
KSAV: At 15z, the main forecast issue is timing the arrival of
the main line of thunderstorms. It looks like the line will
reach KSAV around 17z, perhaps slightly before. Wind gusts of 50
knots or higher will be possible as the line passes. Will update
the TAF to reflect this new timing. Brief IFR conditions can be
expected. Once the line passes conditions should improve quickly
through the evening with a return to VFR.
Extended Aviation Outlook: Gusty southwest winds Saturday
afternoon.
&&
.MARINE...
Today and Tonight: A Gale Warning is in effect for all waters
through this evening. Dangerous conditions will develop across
the waters later this morning with gale force winds expected,
especially in frequent gusts. Winds may actually reach sustained
gales for the Charleston County and Georgia offshore waters
where gusts could approach 45 kt. There is a concern that a few
storm force wind gusts could occur in the Charleston Harbor
where diurnal heating could locally enhance the winds there. Do
not think any storm force gusts will be frequent enough for a
Storm Warning in the Charleston Harbor at this point. A squall
line will begin to move into the waters by late afternoon
brining a risk for enhanced winds and waterspouts. Seas will
peak 7-11 ft nearshore waters and 11-13 ft over the Georgia
offshore waters. Winds should diminish below gale force early
tonight with the Gale Warning likely being replaced with a Small
Craft Advisory at that time.
Saturday through Tuesday: A strong cold front will be moving
off the East Coast Saturday morning while low pressure is near
the OH Valley. The pressure gradient across the coastal waters
will be elevated, leading to gusty southwest winds in the
morning. Saturday afternoon the gradient will lower as the front
moves further offshore, allowing winds to ease. But it's a safe
bet that Small Craft Advisories will be up for all of the
coastal waters and maybe even Charleston Harbor Saturday morning
due to winds and seas. These advisories should drop off by
Saturday night. Broad high pressure will spread across the
Southeast Sunday night, then prevail towards the middle of next
week, bringing tranquil conditions.
Surf Zone Hazards: Increasing winds and seas will support a high
risk for rip currents at all beaches today. In addition,
breakers in the surf zone are expected to reach 6-8 ft for the
Charleston County beaches and 4-6 for all remaining beaches. A
High Surf Advisory has been issued to address this.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
119-139-141.
High Surf Advisory until 8 PM EDT this evening for GAZ117-119-
139-141.
Wind Advisory until 5 PM EDT this afternoon for GAZ119.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
High Surf Advisory until 8 PM EDT this evening for SCZ048-049-
051.
Wind Advisory until 5 PM EDT this afternoon for SCZ043>045-048-
049-051.
Wind Advisory until 8 PM EDT this evening for SCZ050-052.
High Surf Advisory until 11 PM EDT this evening for SCZ050.
MARINE...Gale Warning until 11 PM EDT this evening for AMZ350-352-374.
Gale Warning until 5 PM EDT this afternoon for AMZ354.
Gale Warning until 8 PM EDT this evening for AMZ330.
&&
NEAR TERM...BSH
SHORT TERM...ST/MS
LONG TERM...MS
AVIATION...ST/MS
MARINE...ST/MSHazardous weather outlook, Apr 19, 2:24 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 224 PM EDT Fri Apr 19 2019 GAZ099>101-114>116-118-137-138-140-SCZ047-201830- Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham- Long-Inland Liberty-Inland McIntosh-Inland Jasper- 224 PM EDT Fri Apr 19 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-SCZ040-042-201830- Jenkins-Screven-Allendale-Hampton- 224 PM EDT Fri Apr 19 2019 ...TORNADO WATCH 89 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-139-141-201830- Coastal Bryan-Coastal Liberty-Coastal McIntosh- 224 PM EDT Fri Apr 19 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ119-SCZ048-051-201830- Coastal Chatham-Beaufort-Coastal Jasper- 224 PM EDT Fri Apr 19 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. High Surf Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ049-201830- Coastal Colleton- 224 PM EDT Fri Apr 19 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 89 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. High Surf Advisory. Wind Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ043>045-201830- Inland Colleton-Dorchester-Inland Berkeley- 224 PM EDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TORNADO WATCH 89 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ350-352-374-201830- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 224 PM EDT Fri Apr 19 2019 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TORNADO WATCH 89 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-201830- Charleston Harbor- 224 PM EDT Fri Apr 19 2019 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 89 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ354-201830- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 224 PM EDT Fri Apr 19 2019 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ050-201830- Charleston- 224 PM EDT Fri Apr 19 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 89 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. High Surf Advisory. Wind Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ052-201830- Tidal Berkeley- 224 PM EDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 89 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Apr 19, 2:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 2 NW WALTERBORO 32.92N 80.69W
04/19/2019 COLLETON SC LOCAL OFFICIAL
A TREE WAS REPORTED TO HAVE FALLEN ONTO A HOUSE BY THE
COLLETON COUNTY FIRE-RESCUE.
&&
EVENT NUMBER CHS1900179
RADLocal storm report, Apr 19, 2:21 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
221 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM NON-TSTM WND DMG HENDERSONVILLE 32.79N 80.73W
04/19/2019 COLLETON SC FIRE DEPT/RESCUE
NUMEROUS TREES DOWN IN HENDERSONVILLE, SC REPORTED BY
COLLETON COUNTY FIRE-RESCUE.
&&
EVENT NUMBER CHS1900180
RADLocal storm report, Apr 19, 2:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 6 SSE SAINT GEORGE 33.11N 80.54W
04/19/2019 DORCHESTER SC PUBLIC
PUBLIC REPORTED THEIR GREENHOUSE AND SEVERAL LARGE BIRD
HOUSES WERE DESTROYED ON WOODBERRYS LN. POSSIBLE
TORNADO.
&&
EVENT NUMBER CHS1900181
JRLLocal storm report, Apr 19, 2:23 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG GARDEN CITY 32.10N 81.17W
04/19/2019 CHATHAM GA EMERGENCY MNGR
TREE ON A HOME ON ANSFORD DR.
&&
EVENT NUMBER CHS1900182
JRLLocal storm report, Apr 19, 2:24 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND DMG 3 NE WALTERBORO 32.94N 80.64W
04/19/2019 COLLETON SC FIRE DEPT/RESCUE
RECREATION CENTER NEAR WALTERBORO AIRPORT HAS TREES AND
POWER LINES DOWN REPORTED BY COLLETON COUNTY
FIRE-RESCUE.
&&
EVENT NUMBER CHS1900183
RADLocal storm report, Apr 19, 2:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND GST 2 SSW SUMMERVILLE 32.99N 80.19W
04/19/2019 M47 MPH DORCHESTER SC AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED A 47 MPH WIND GUST.
&&
EVENT NUMBER CHS1900184
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:03 AM EDT | Special Marine Warning | CHS | 57 min | |
| Apr 19, 3:16 AM EDT | Rip Current Statement | CHS | 17 hr | |
| Apr 19, 3:16 AM EDT | High Surf Advisory | CHS | 20 hr | |
| Apr 19, 7:30 AM EDT | Coastal Flood Advisory | CHS | 3 hr | |
| Apr 19, 12:49 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Colleton, Hampton, Jasper | 56 min |
| Apr 19, 12:49 PM EDT | Tornado Warning | CHS | Hampton | 15 min |
| Apr 19, 12:52 PM EDT | Tornado Warning | CHS | Jasper | 23 min |
| Apr 19, 1:27 PM EDT | Tornado Warning | CHS | Beaufort, Colleton | 19 min |
| Apr 19, 1:37 PM EDT | Tornado Warning | CHS | Colleton | 18 min |
| Apr 19, 1:40 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 65 min |
| Apr 19, 1:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 39 min |
| Apr 19, 1:56 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 19, 2:27 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Apr 19, 2:39 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 66 min |
| Apr 19, 3:17 PM EDT | Tornado Warning | CHS | Berkeley | 28 min |
| Apr 19, 3:56 PM EDT | Small Craft Advisory | CHS | 32 hr |
Nearby
Tornado Warnings in South Carolina, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.